Vasculitis UK
5,594 members5,080 posts

ANXIETY AND HAND TREMORS

I recently began having a sense of inner shakiness and hand tremors, particularly between 4pm and 6pm. ANXIETY feeds off itself so it becomes a self fulfilling prophecy. I guess I am realizing that this condition could be forever. Does anyone have the same experience ?My diagosis is is likely PMR/GCA notwithstanding low titre PR3; at least that is what my new rheumatologist thinks.

I have Valium in the house and try not to take it because it makes me sleepier than I already am. I am not the person I was...

16 Replies
oldestnewest

I find my GPA overwhelming at times. I used to work in mental health services and use all the strategies that I know! There's a lot to be said for understanding how to use cognitive behaviour therapy as some of the strategies are really useful. I also pay close attention to my breathing & areas of tension: this takes my mind away from negative thoughts about my situation & directly addresses my discomfort. i would be inclined to think that symptoms which happen at a specific time are likely to be side effects. Adjusting to the reality of a chronic illness is hard work. Hope you find there's things you can to do to help yourself.

1 like
Reply

Thanks, Ziggy. You are right on all counts. I think I am having adustment problems. I also recently learned from a chest scan that I have a large hiatal hernia (a surprise b/c no digestive problems); this hernia popped out suddenly and it's compressing a portion of my left lung causing a parial collapse. I think a feeling of not getting quite enough oxygen and shortness of breath with exertion is contributing to my anxiety. I had SOB and a popped out belly, and now I know why. But it still is a surprise.

Thanks again.

1 like
Reply

Might not be anxiety pal it could be your meds I've got the same dilemma at the moment best thing to do is just rest don't do anything just ride it out it could be steroids if your on them best of luck

Reply

Thank you; that's what I do- nothing. I do think it is anxiety + prednisone+ Just life. Too sensitive too.

Reply

Don't think your to sensitive spoke to my consultant about this I feel emotional quite a lot I think it's part of the illness pal

Reply

Hi I had the same when I was on high dose prednisolone at the beginning of my treatment. Once the dose was reduced it subsided. Along with the aching teeth ! Hang in there. Although a diagnosis is life changing it needn’t be debilitating. You just have learn how to accept it and make the best of it. (Took me a while but after a year I think I am getting there)

Good luck x

2 likes
Reply

I'm off of prednisone -- for the time being -- but my aching teeth are quite painful. I tend to ignore the problem as I have so many other health issues. We're a quite a bunch!

Reply

Thanks for your upbeat answer. The problem is my dose is 8 mg. and it still happens. At 70, soon to be 71, it's hard to hear how many years it will take. Another life crisis stage.

Reply

Hi Hi Hi, Christophene!

I can't relate to the hand tremors -- but they frankly, sound dreadful. But the emotional aspect of this disease can be overwhelming and at times, all consuming. Hang in there, my vasci friend. We can all do this -- together!!

Reply

Thanks for the support michichgo; Now today, for no reason, I had no tremors, but tomorrow could be a different. Yes, I think we all spend a lot of time talking about the physical experiences,doctors, tests, waiting....we Just want to get on with living , and anxiety starts to creep in when we really don't know what is happening to us. And worse yet, our doctors don't know either...we might want to ask Andrew, who seems full of good cheer, how we could start an offshoot of vasculitis//anxiety and depression support.

I know, even those of us have spouses and family, friends still feel alone and adrift. A kind of psychtoherapy group for vasculitis, PMR, GCA and anything else raining under those umbrellas.

What do you think? It is better to have support from those who know and care than a clinical psychologist, don't you think?

Thanks for your support and kind responses.

1 like
Reply

This, right here. No matter the level of understanding, one cannot grasp the gravity of our situation like fellow vasculitis patients. Thank you for the eloquence of words to describe what we experience every single day. Be well.

1 like
Reply

Christophene47 I was diagnosed with Parkinsons nearly two years ago. one of the symptons was one side of my body , nahd, arm , leg face and inner chest would shake.

Now after numerous tests etc seems I dont have Parkinsons, but am being tested for erebral Vasculitis, hopefully results soon....seems never ending waiting for a final diagnosis...so could be your health problem.....saying that I suffered from anxiety attacks for yeats and the shaking was a totally different shaking to the trembling inner feeling and shaking I get now. xx

2 likes
Reply

Thank you for your response; glad you do not have Parkinson's; my father was erroneously diagnosed for P.D. until moving led him to a new neurologist who could not understand how in 12 years on Sinemet, he never needed increasing doses. The doctor ,with my father's permission, took him off Sinemet. He did not crash. More likely essential tremor.

I have thought of CNS vasculitis; I have just started with a new rheumatologist, who thinks, GCA/PMR notwithstanding being ANCA + at low titre. GCA caused me obstuction of the central retinal vein, and a temporary loss of vision if it is that. The shakiness It is so intermittent and unpredictable, Also just learned I have a large hiatal paraesophageal hernia compressing my left lower lung.( unrelated), I have no digestive issues, but do have shortness of breath on mild exertion and a popped out belly along me look 6 mo. pregnant. Since GCA can affect the CNS, your idea is quite plausible.

Also such shakiness can be caused by low blood sugar as I tend to eat a small breakfast at 7:30 am, and eat nothing until 6-7 pm when I am hungry. I do drink water.

After traveling this road 18 mo., I don't have much confidence in the health care profession, and haven't made much progress getting a definitive diagnosis regardless of blood test results and scans.

What diagnostics are being used to test you for CNS vasculitis? It's one thing after another, isn't it? Let me know how you are getting on with your diagnostics. I would really like to know. Thanks for your response and best wishes to you.

Reply

Hi Christophene,

I think you have hit the nail on the head there with the low sugar theory.

I also have a small breakfast and do not eat until about 6pm and the exact time you mention between 4-6pm I shake ,sweat and i now know after testing my blood sugar

many times that's what it is.

I now try to have a couple of scoops of blueberry's around 2.30 pm and it really helps.

Good luck with everything,

Tom.

Reply

Dear Chrisophene47, (Sorry I forgot your real name??)

Just a thought which I don't think has been mentioned, I didn't see it in any of the replies anyway, but could this be a 'Side Effect' of Medication? I only ask because, and this IS an absolute fact, Tacrolimus, the anti-rejection drug, that I'm on CAUSES Shakes/Tremors.

I am a Kidney Patient, I had a Transplant in July 2013, and am 'on' this drug. For myself I'm not, too badly, affected- though I am to some degree- but have met others, on higher doses than me, who 'Tremble' continually.

I add my comments only because, I believe, that there might be a connection here.

Sending you my, very best, wishes.

AndrewT

Reply

Thanks, Andrew. Certainly meds can cause any number of symptoms. I thought it could be the GCA as it affects my nervous system with visual disturbance, headaches and cricket sounds in my ears (really the sound is rather pleasant; it's nice being outdoors on a summer evening, even in winter!

Be well...

Christophene (aka Andrea).

Reply

You may also like...